Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 20, 2000, 3:12 PM CDT for Hardin County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 20, 2000, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Hardin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:15 PM CDT | Thunderstorm Wind | Morris Chapel, TN | Some trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 202014 SVRMEM TNC071-202045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 345 PM CDT * AT 310 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CRUMP...MOVING EAST AT 45 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 345 PM CDT INCLUDE... SAVANNAH... OLIVE HILL... .DAMAGING WINDS TO NEAR 70 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT THU JUL 20 2000 CHALLENGING FORECAST THIS PERIOD...AS AN UPPER LEVEL TROUGH SETS UP OVER THE EASTERN US. STRONG/SEVERE LINE OF STORMS ASSOCIATED WITH MCS MOVING THROUGH FA THIS AFTERNOON...LINE WAS ABLE TO SUSTAIN ITSELF IN THE UNSTABLE AIR OVER THE AREA. SFC FRONT APPEARS TO BE CUTTING THROUGH EXTREME SOUTHERN PORTION OF CWA AT PRESENT...THOUGH HARD TO FIND ON MAP WITH ALL THE CONVECTIVE INFLUENCE. FA WILL BE IN FAVORED AREA FOR STORM DEVELOPMENT THROUGH THE FORECAST PERIOD AS A SERIES OF SHORTWAVES IS FORECAST TO MOVE SOUTHEASTWARD AND GENERALLY ACROSS THE AREA DURING THE NEXT 48 HRS. TIMING IS THE ALL-IMPORTANT FACTOR...BUT WITH CONFIDENCE IN MODELS LOW...WILL SIMPLY INCLUDE SOME FORM OF POPS IN EVERY PERIOD...WITH FIRST PERIOD POPS AND TEMPS DETERMINED BY RADAR TRENDS...THOUGH THINK THAT MOST OF THE RAIN CHANCES FOR TONIGHT WILL BE LATE IN THE PERIOD IN NW ZONES...SIMILAR TO THIS MORNING. CONSENSUS SEEMS TO BE THAT ANOTHER MCS WILL FORM IN THE N/C PLAINS TONIGHT...AND MOVE GENERALLY OVER THE SAME AREAS OVERNIGHT AND DURING THE DAY TOMORROW. WITH THIS IN MIND...ALONG WITH VERY HIGH PW VALUES AND LARGE INSTABILITY (INCLUDING -4 TO -8 LI ACROSS CWA)...WILL GO WITH SOMEWHAT HIGHER POPS DURING THE DAY TOMORROW AREAWIDE. NOT A WHOLE LOT OF TIME FOR LOOKING AT EXTENDED...BUT QUICK LOOK INDICATES CURRENT EXTENDED WITH RAIN ON SUNDAY AND DRIER CONDITIONS EARLY NEXT WEEK STILL LOOKS GOOD. TEMPS TO BE BELOW NORMAL AS TROUGH REMAINS OVER THE EASTERN US BUT STORM TRACK MOVES AWAY FROM AREA. PRELIM DIGITS...(FIRST PERIOD MOST PRELIM) MEM 0073/091/070/089 253 MKL 071/088/067/087 343 JBR 068/086/067/086 253 TUP 073/092/070/089 443 .MEM...NONE. JE/23
In the hours before
Special weather statement, Jul 20, 10:15 AM CDT, 4 hours 57 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ019-048>053-088>091-202115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT THU JUL 20 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...THE SOUTHERN HALF OF WEST TENNESSEE...AND ALL OF NORTH MISSISSIPPI THIS AFTERNOON AND EVENING. THE THREAT IS SOUTHWEST OF A LINE THAT ROUGHLY RUNS FROM KENNETT MISSOURI...TO JACKSON TENNESSEE...TO CORINTH MISSISSIPPI. A COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. THESE STORMS WILL MOVE INTO THE MID SOUTH DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 20, 11:47 AM CDT, 3 hours 25 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-202115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1147 AM CDT THU JUL 20 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS...ACROSS MOST OF NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...AND ALL OF WEST TENNESSEE AND NORTH MISSISSIPPI...THROUGH LATE TODAY. THE REMAINDER OF NORTHEAST ARKANSAS...GENERALLY NORTH AND WEST OF A JONESBORO TO KENNETT LINE...HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE TODAY. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS CONTINUES TO MOVE ACROSS SOUTHERN MISSOURI AND NORTHERN AND CENTRAL ARKANSAS. THESE STORMS WILL CONTINUE TO MOVE INTO THE MID SOUTH DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSON NEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 33 min |
| Jul 20, 1:35 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 10 min |
| Jul 20, 1:49 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Tipton | 26 min |
| Jul 20, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 25 min |
| Jul 20, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 36 min |
| Jul 20, 2:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Madison | 25 min |
| Jul 20, 2:49 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 26 min |
| Jul 20, 2:56 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.